One of the most common side effect of antidepressant pills is weight gain or obesity. Although most people who are on such medication are aware of this major drawback yet least bother about them initially. It’s only after a couple of months that their increasing weight becomes an issue of concern. Sertraline is one such antidepressant pill which is commonly taken by patients suffering from high blood pressure, anxiety and depression.

Most people who consume these pills albeit get relief from their ailment to a great extent but their increasing weight becomes a concern.  Since obesity itself is a disease which deteriorates not just the health of the person but has many psychological effects, it becomes a cause of worry. Sertraline weight gain is a common symptom among all those patients who have been using the antidepressant pills for prolong period.

The basic reason of gaining weight after consumption of these pills is their ingredient which often develops a craving for carbohydrate rich food. People who are on antidepressant medication often have more intake of carbohydrate in their diet. Also the histamine receptor cells in the body are blocked due to these pills which lead to greater hunger pangs and thus increased appetite. Weight loss is the major symptom of depression and hence the medicine used to treat depression often tends to enable the patient gain weight.

Such patients often witness less fidgeting and all these factors contribute greatly in the increasing weight. These different pathways all lead to obesity and it is not just a result of antidepressant pills but even antipsychotic medications and mood stabilizers. People are so stressed by their ailment that least do they ponder over their other outcomes. Sertraline weight gain can be checked provided some useful tips laid down by the physician in this regard are diligently followed.